Alert archive / Wyoming / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 154, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 29, 2020, 4:53 PM MDT for Niobrara County, Wyoming. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2020, 4:53 PM MDT (22:53 UTC)
- Expired
- Aug 29, 2020, 5:22 PM MDT
- In force
- 29 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Niobrara County, WY
The radar
The Rapid City radar (KUDX), 169 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 10.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2731 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
392
WUUS55 KCYS 292253
SVRCYS
WYC027-292345-
/O.NEW.KCYS.SV.W.0154.200829T2253Z-200829T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
453 PM MDT Sat Aug 29 2020
The National Weather Service in Cheyenne has issued a
* Severe Thunderstorm Warning for...
Northern Niobrara County in east central Wyoming...
* Until 545 PM MDT.
* At 453 PM MDT, a severe thunderstorm was located 13 miles north of
Lance Creek, or 32 miles north of Lusk, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Redbird.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4316 10474 4331 10470 4333 10412 4302 10420
TIME...MOT...LOC 2253Z 280DEG 22KT 4322 10461
HAIL...1.00IN
WIND...60MPH
$$
Brothers1 follow-up statement
063
WWUS55 KCYS 292322
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
522 PM MDT Sat Aug 29 2020
WYC027-292331-
/O.CAN.KCYS.SV.W.0154.000000T0000Z-200829T2345Z/
Niobrara WY-
522 PM MDT Sat Aug 29 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN NIOBRARA COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 4316 10474 4331 10470 4333 10412 4302 10420
TIME...MOT...LOC 2320Z 280DEG 22KT 4319 10437
$$
BrothersWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 2:42 PM MDT, 2 hours 11 minutes earlier.
Area forecast discussion, Aug 29, 2:42 PM MDT, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
242 PM MDT Sat Aug 29 2020
.SHORT TERM...(This evening through Sunday night)
Issued at 242 PM MDT Sat Aug 29 2020
Widely scattered showers and tstms occurring over mainly se Wy
this afternoon moving east. Expect this to continue into this
evening. A few stronger storms possible still though activity has
been pulsy in nature with no real sustained updrafts. Expect the
convection to dissipate/move out of the CWA this evening.
Main concerns Sunday will be with Fire weather as winds look to
become gusty across se Wy and the panhandle ahead of a cold front
that will pass across late Sunday. Latest model runs showing very
little pcpn across the CWA through Sunday with a few showers then
possible Sunday evening as a weak impulse clips the CWA. Cooler
Sunday night as surface high pressure settles over Wyoming.
.LONG TERM...(Monday through Friday)
Issued at 244 AM MDT Sat Aug 29 2020
The models are showing another shortwave diving into Colorado on
Monday and Monday night which may trigger a few showers and
thunderstorms. Otherwise, cooler temperatures will be store for
the area on both Monday and Tuesday as the upper level ridge
remains suppressed across the southwest. We may see brief warmup
on Wednesday before the next shortwave moves through the northern
Plains and cools us back down to season norms.
&&
.AVIATION...(For the 18Z TAFS through 18Z Sunday morning)
Issued at 1115 AM MDT Sat Aug 29 2020
A band of mainly light showers will move across far se Wy and the
Neb Panhandle early this afternoon then wdly sctd showers and tstms
expected over the plains mid afternoon into this evening. VFR
prevailing at all terminals but brief lowered visibilities and gusty
winds possible with any stronger showers and storms. Activity
expected to move out by late this evening.
&&
.FIRE WEATHER...
Issued at 242 PM MDT Sat Aug 29 2020
Locally gusty winds and low humidities will persist over parts of
Carbon and western Converse counties into this evening before
improving. A bit more widespread critical conditions are expected
by Sunday afternoon as winds increase ahead of a cold front which
will pass across the area Sunday evening. Otherwise widely
scattered showers and storms will occur mainly over the plains
this evening. Mainly dry conditions are expected Sunday into
Monday before the next front brings a decent chance for rain later
Monday.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Fire Weather Watch from Sunday morning through Sunday evening
for WYZ310.
Red Flag Warning from 10 AM to 8 PM MDT Sunday for WYZ303-304-
306-308-309.
Red Flag Warning until 8 PM MDT this evening for WYZ301-303-304.
NE...Fire Weather Watch from Sunday morning through Sunday evening
for NEZ313.
&&
SHORT TERM...RE
LONG TERM...REC
AVIATION...RE
FIRE WEATHER...REHazardous weather outlook, Aug 29, 4:13 AM MDT, 12 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 413 AM MDT Sat Aug 29 2020 NEZ002-003-019>021-054-055-095-096-WYZ102-107-108-118-119-301015- Dawes-Box Butte-Scotts Bluff County-Banner County-Morrill- Kimball County-Cheyenne-North Sioux-South Sioux-Niobrara County- East Platte County-Goshen County-Central Laramie County- East Laramie County- 413 AM MDT Sat Aug 29 2020 This hazardous weather outlook is for portions of panhandle Nebraska...western Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Scattered strong to severe storms will be possible this afternoon and early this evening. A couple of the storms may be capable of producing up to golf ball size hail and wind gusts near 60 mph. The storms will generally move east at 10 to 20 mph. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Fire Weather Watches are also in effect for the southern Nebraska panhandle and portions of southeast Wyoming on Sunday. .Spotter information statement... Skywarn spotter activation is not anticipated. WYZ101-103>106-109>117-301015- Converse County Lower Elevations-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range-South Laramie Range Foothills- 413 AM MDT Sat Aug 29 2020 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Red Flag Warnings are in effect from 11am to 8pm today for northern Carbon county as well as Converse and Niobrara counties. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Red Flag Warnings are also in effect from 10am to 8pm Sunday for much of the area. .Spotter information statement...
In the hours before
Special weather statement, Aug 29, 2:44 PM MDT, 2 hours 9 minutes before
Special Weather Statement National Weather Service Cheyenne WY 244 PM MDT Sat Aug 29 2020 WYZ109-110-292215- Central Carbon County-North Snowy Range Foothills- Including the cities of Rawlins, Arlington, and Elk Mountain 244 PM MDT Sat Aug 29 2020 Light rain showers are causing gusty winds up to 50mph in the higher terrain and I-80 corridor between Rawlins and Laramie. Motorists are urged to drive with caution if on the roads due to the erratic and gusty winds that may be present due to nearby rain showers.
Special weather statement, Aug 29, 3:52 PM MDT, 1 hour 1 minute before
Special Weather Statement National Weather Service Cheyenne WY 352 PM MDT Sat Aug 29 2020 WYZ101-102-292230- Converse County Lower Elevations WY-Niobrara County WY- 352 PM MDT Sat Aug 29 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NIOBRARA AND NORTHEASTERN CONVERSE COUNTIES UNTIL 430 PM MDT... At 352 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles northeast of Bill, or 36 miles southeast of Wright, moving east at 25 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Dull Center. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4310 10465 4325 10524 4350 10522 4350 10457 TIME...MOT...LOC 2152Z 278DEG 23KT 4330 10514 Brothers
Special weather statement, Aug 29, 4:05 PM MDT, 48 minutes before
Special Weather Statement National Weather Service Cheyenne WY 405 PM MDT Sat Aug 29 2020 WYZ110-112>115-292245- Sierra Madre Range WY-Upper North Platte River Basin WY- North Snowy Range Foothills WY-Laramie Valley WY-Snowy Range WY- 405 PM MDT Sat Aug 29 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CARBON AND SOUTHWESTERN ALBANY COUNTIES UNTIL 445 PM MDT... At 405 PM MDT, Doppler radar was tracking thunderstorms along a line extending from near Arlington to 6 miles west of Hog Park Reservoir. Movement was east at 35 mph. Wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Encampment, Grand Encampment, Battle Lake, Brooklyn Lake Campground, Haskins Creek Campground, Nash Fork Campground, Ryan Park Campground, Lost Creek Campground, Bottle Creek Campground, Battle Creek Campground, Rob Roy Reservoir, Hog Park Reservoir, French Creek Campground, Ryan Park, Skyline, Brooklyn Lake, Sugar Loaf Campground, Libby Creek Campground, Bow River Campground and Deep Creek Campground. This includes Interstate 80 in Wyoming between mile markers 275 and 292. LAT...LON 4101 10726 4157 10658 4159 10569 4100 10648 TIME...MOT...LOC 2205Z 268DEG 30KT 4154 10627 4106 10699 Brothers
Special weather statement, Aug 29, 4:40 PM MDT, 13 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
440 PM MDT Sat Aug 29 2020
WYZ102-292330-
Niobrara County WY-
440 PM MDT Sat Aug 29 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NIOBRARA COUNTY UNTIL 530
PM MDT...
At 440 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles northwest of Lance Creek, or 32 miles northwest of Lusk, moving
east at 20 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Redbird and Lance Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4311 10489 4326 10489 4335 10480 4330 10427
4319 10425 4294 10440
TIME...MOT...LOC 2240Z 290DEG 17KT 4318 10474
BrothersSpecial weather statement, Aug 29, 4:44 PM MDT, 9 minutes before
Special Weather Statement National Weather Service Cheyenne WY 444 PM MDT Sat Aug 29 2020 WYZ106-110-115>117-292330- South Laramie Range WY- Central Laramie Range and Southwest Platte County WY- North Snowy Range Foothills WY-South Laramie Range Foothills WY- Laramie Valley WY- 444 PM MDT Sat Aug 29 2020 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ALBANY COUNTY UNTIL 530 PM MDT... At 443 PM MDT, Doppler radar was tracking a strong thunderstorm over Bosler, or 18 miles north of Laramie, moving east at 30 mph. Pea size hail and wind gusts of 50 to 55 mph will be possible with this storm. This strong thunderstorm will be near... Baldy Peak around 500 PM MDT. This includes Interstate 80 in Wyoming between mile markers 291 and 301. LAT...LON 4138 10602 4162 10575 4177 10529 4133 10529 TIME...MOT...LOC 2243Z 265DEG 27KT 4156 10567 Rubin
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 3:59 AM MDT | Red Flag Warning | CYS | 40 hr | |
| Aug 29, 3:52 PM MDT | Special Weather Statement | CYS | Niobrara | 38 min |
| Aug 29, 4:05 PM MDT | Special Weather Statement | CYS | 40 min | |
| Aug 29, 4:40 PM MDT | Special Weather Statement | CYS | Niobrara | 50 min |
| Aug 29, 4:44 PM MDT | Special Weather Statement | CYS | Albany | 46 min |
| Aug 29, 5:34 PM MDT | Special Weather Statement | CYS | Niobrara | 56 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.